Ask a doctor

Can a Tca Peel 15% Done Improperly Cause Dyspigmentation?

Can a tca peel 15% (also was glycolic acid accompanied with it, 10%) done improperly and not by an expert cause dyspigmentation (white spots and streaks) and hair loss? What should I do?

Doctor Answers (2)

Trichloracetic Acid Peels Should Only be Done by a Physician

+2

In my opinion, all TCA (trichloracetic acid) peels should only be done by a physician, and preferably one who specializes in cosmetic procedures such as a dermatologist, plastic surgeon, or facial plastic surgeon. Unexpected adverse reactions include hypo (under) or hyper (over) pigmentation, and scarring. Even milder strengths of TCA such as fifteen percent can be made to penetrate more deeply by repeated or heavier application on the skin, causing the same effects as using stronger concentrations. Hopefully your "dyspigmentation" will resolve gradually over time. Be especially careful to use sunscreens every day. You should see your physician if the dyspigmentation persists to discuss treatment options.

Web reference: http://www.dorsetstreetdermatology.com/

South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

TCA peels

+1

TCA peels should only be performed by an experienced board certified dermatologist or plastic surgeon. There are risks associated with these treatments that are uncommon in experienced hands.

West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...